MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534290
Medical Device Problem Codes Break (1069); Premature Activation (1484); Use of Device Problem (1670); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the stent presented the suture thread and it was kinked, one barb was torn.It was observed the pull wire kinked and the cap was detached.The push catheter had several kinks.Microscope inspection revealed that the suture holes of the stent and push catheter were fully torn.No other issues with the device were noted.The reported event was confirmed.According to product analysis, pull wire kinked and the cap detached may be related to some user manipulation while applying an extra force in order to deploy the stent, this action could be related to the difficulties provided by the kinks on the push catheter avoiding a smoothly deployment of the stent, once the user applied this extra force the device was submitted to some tension and the different conditions trough the procedure contributed to the tears observed in the suture holes.As consequence of these conditions the suture thread remained in the stent and the stent got kinked and tearing one barb.As it was mentioned these conditions evidenced a deployment failure instead of a premature deployment.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.This event was reported by the distributor.The physician is: (b)(6).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) calculus removal procedure in thegall bladder performed on (b)(6) 2021.During preparation, when the physician attempted to deploy the stent, the stent deployed prematurely and fell off by itself.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent barb was torn, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12657926
Report Number3005099803-2021-05372
Device Sequence Number1231522
Product Code FGE
UDI-Device Identifier08714729787389
UDI-Public08714729787389
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model NumberM00534290
Device Catalogue Number3429
Device Lot Number0023774602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight77